The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

From dizziness to dizziness and headaches ?

Hi guys

Just a quick one , I am due to start Effexor next week dr s is calling me tomo . BUT since coming off all meds I am now getting terrible headaches Almost daily . It’s not a throbbing pain more like severe pressure over my eyes , temples and checks . It feels like someone is blowing up my face with lots of air :frowning:

Also feeling more nausea And fatigue I am getting some dizziness with it but the pressure and nausea seems to be worse . I feel like my mav is morphing dr s said this was a good sign ? But it currently doesn’t feel like it :sob: has any one experienced similar ? I’m really battling to work like this and I can’t afford to take anymore time off . : ( hoping Effexor is my answer tbh.

A

Could be withdrawal symptoms from stopping your meds.

2 Likes

Well i know I need not tell you I’m no doctor but I’d guess.

(1) the drugs were obviously doing something. Preventing …?
(2). Withdrawal? Quitting caffeine can give people withdrawal headaches. The drugs would have changed chemical levels in the brain. As does quitting caffeine.
(3) migraine brains just don’t appreciate change
(4) without any meds your brain with its fluctuating chemical levels is exposed to every trigger and ‘unprotected’?

It’ll be a while before you discover your true baseline I suspect. Helen

3 Likes

Thanks Helen
I was thinking all the above tbh but when I came off pitzotifen and I was on that for 6 months I felt fine . I was only on Prozac for 8 weeks and then all this :woman_shrugging:t3:

So I have no idea what’s what , I won’t find out my true baseline as dr s is starting me on Effexor :confused:

Yes but Prozac is an SNRI (as us Effexor) and they have a reputation for being very difficult to get off.

Prozac is a ssri? And my doctor said isn’t too hard to get off hence why he gave it

I was thinking the same. Sounds familiar.

2 Likes

Prozac is an SSRI(but it has additional actions also), Effexor is an SNRI (but at lower doses of effexor the norepinephrine reuptake blockade is weak).

Due to extremely long half life of prozac and its metabolite, it is generally thought that it self tapers itself.

Sorry. Yes, you’re right. I wasn’t positive so I checked and obviously misread it. So much for my new up-to-date prescription specs! Perhaps I can get a rebate. Helen

1 Like

This list sounds pretty spot on for a detox journey - if my last three weeks have anything to say about that.

Also, I told my homeopathic doctor today that I quit Effexor cold turkey. His response? “OH Shit! Cold turkey?!”. (This is not a profane man, unlike myself - I must have been a crab fisherman in a former life.) Hehe. I do what I want!

1 Like

Really have you had bad head pressure since coming off Effexor ?

Not ALL the time, but when it ramps, it ramps big. I saw my homeopathic doctor today. He was checking my eyes (with a light! dammit.) He was all - your pupils are different sizes. Yeah, I SAID I had a migraine. But not too much snark, this dude is seriously cute. :star_struck:

3 Likes

Forgive me when I say I intend to maintain my experience-based cynicism but after twelve years of being misdiagnosed with BPPV and a neuro-otologist who refused to believe my acute eight day attack which started 36 hours after getting home from a stressful journey which culminated in an MRI could possibly be connected, because of the time delay, I tend not to believe everything I read in the newspapers either.

Found this on withdrawal from antidepressants. Thought the reference to taking one more Prozac pill to ‘cure’ withdrawal symptoms fascinating. If, of course, it is correct. Helen’

Hi Amy
As you know i suffered severe MAV for a long while. Unfortunately i too had the horrible MAV symptoms plus the daily chronic headache but worst of all the sinus, cheeks, ear and nose pressure was soul destroying i felt my face woul burst!!
Im currently on 75mg of Venlafaxine Prolonged Release plus I had my 4th round of Botox…these 2 tyoes of treatment have saved my sanity
Jo x

2 Likes

Very interesting read Helen, thanks for finding and posting it.

1 Like

Thanks so much jo I should be getting the script tomo or Monday . How r u doing these days :slight_smile: so happy your feeling better xx

This is sooo Interesting Helen thank you ! :slight_smile: headaches are calming down so maybe it’s the discontuation :grimacing:

1 Like

Hi Amy
After almost 4 1/2 years of ’ torture" whether it be head, nose, ears, and dizzines & disorientation im around 75% better and this is from 5% where i thought my life and career where over. What a looooong struggle to get to this stage. In march i had a 3 week relapse but my botox treatment was overdue and i tend to rapidly go downhill. The 25% im missing is morning activity throws me a bit, computer use at work( yes helen i can feel you squirm as i know your a firm believer in keeping away from triggers) and i get frequent mini positional spins if i move my head too quick. I had a positive day and booked a 5 night break to Spain with my big Sis and i actually do feel well enough to travel at the present. I know i have room to improve and would love to remove work from the equation but unfortunately cant retire for another 6 years unless i get finished on ill health which isnt out of the question if i go dowhill again. I sooooo hope Venlafaxine is gonna help your symptoms. I have a feeling it may be the right med for you as far as outdoor disorientation is concerened. Its helped me immensely.
If the headaches persist i can 100% recommend botox…what a difference in me since i start getting that a year ago. Every single day…pain, pressure in face head and neck. Today i am pain free and packing for my hols. When i bent down to put things in the case i get the little spins or feeling of being pulled to one side. This i still have to deal with daily…i will get there AND SO WILL YOU​:sparkling_heart::sparkling_heart:
Jo x

2 Likes

Firstly thank you for taking the time to message me . Your message made me cry the thought of this finally being over makes me cry with happiness . I know how much you have battled jo so to read this makes me so happy you my god we all deserve it .

I really pray it works for me or I think I’m going to spin in to depression I want nothing more than to be well to go to America in September I pray to god everyday that happens on Effexor . The pain has settled a bit but I would love to have Botox if it persists . If you can go from 5% to going on holiday I have hope :slight_smile: so thank you jo.

Remind me what dose are you on? Also how long did it take to know it’s working I think for me that’s the hardest part but I’m crossing my fingers this is the med to help me as the others have done sweet fa ! Also have the best holiday ever jo enjoy every dizzy free second ! Have you had a normal hour now when not around triggers ? I so long for that :heart:

Evening Amy
Im currently taking 75mg Prolonged Release capsules but was originally started on 1/2 of 37.5mg of immeadiate release working my way up to 75mg. That took me around 6 months to do. Unlike you im very med sensitive so i have high hopes for you being able to take whatever dose is neccesary to get you better you seem to have a very good tolerance with meds. I can honestly say i noticed a difference ( more so outdoors) in about 2 weeks and then as i upped the meds i improved more and can say the prolonged release is loads better for me…less side effects except i still get very vivid dreams. Im sure some of our lovely friends on here will keep you on the right track with advice as they did me.
And yes…i do have some hours where i feel totaly normal…less so on a morning much better by an evening in fact by bed time i can feel 95% now and again. I STILL have mini spins looking down 1st thing on a morning, or hanging washing out ( you know the drill) but my dream like state or bobble head has improved so much. I couldnt hold a conversation with more than 1 person at a time i would be ill. Couldnt make a decision to cross a road i just couldnt connect with reality then i dealt with daily face head ear pain on top. Its been the worst time of my life…something has to give…and it does…IN TIME!!!
Jo💖

3 Likes